Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Apr 10, 2023, 10:33 PM EDT for 4 counties in Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2023, 10:33 PM EDT (02:33 UTC)
- Expired
- Apr 11, 2023, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.0
The text
As transmitted.
607 WWUS72 KMLB 110233 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1033 PM EDT Mon Apr 10 2023 FLZ154-159-164-347-447-647-747-110800- /O.NEW.KMLB.WI.Y.0004.230411T0233Z-230411T0800Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 1033 PM EDT Mon Apr 10 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 AM TUESDAY... * WHAT...East winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Until 4 AM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:50 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 10, 9:50 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EDT Mon Apr 10 2023
...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 950 PM EDT Mon Apr 10 2023
late evening radar data shows a definite downward trend in
coverage as some drier air appears to be working into the
central peninsula. Latest iteration of the 3hr NBM PoP forecast
also shows this trend, which is expected to continue through
sunrise. Evening update will follow this line of thinking,
tapering PoPs back to 20 for the coast and below mentionable
values for the interior. Winds will slacken some away from the
coast, however, will remain strong and gusty overnight along
the Space and Treasure Coasts, especially the barrier islands
and beachside areas. Plan to extend the Wind Advisory through
4 AM from coastal Brevard southward through 4 AM.
Hazardous surf with some additional beach erosion and coastal
inundation remain possible with the upcoming high tide cycle,
however not quite to the extend with which it occurred late Sun
night.
&&
.MARINE...
Issued at 950 PM EDT Mon Apr 10 2023
Forecast remains on track. Given the slight downward trend in
winds, will allow the Gale Warning across the SE legs of the
MAOR to drop back to and SCA as scheduled. Strong SCA conditions
will continue across the entire local Atlantic through sunrise.
&&
.AVIATION...
(00Z TAFS)
Issued at 950 PM EDT Mon Apr 10 2023
VFR with local MVFR CIGs possible near the DAB-SUA corridor, mainly
in any spotty precip that moves onshore overnight. VCSH will drop
off for the coastal aerodromes by midnight, but will return to the
forecast around 14-15Z, aided by diurnal heating. While winds ease
some over the interior, Gusty winds from 050-080 averaging 18G28KT
will continue from TIX-SUA, and will freshen again across the
interior by mid morning Tue.
&&
.PREV DISCUSSION...
Issued at 410 PM EDT Mon Apr 10 2023
Tuesday..NE-ENE winds will be breezy again as temperatures climb
from the 60s in the morning to the 70s by the afternoon. Drier
conditions are expected in general, especially for the interior,
through the afternoon. Forecast shows slight chance PoPs for the
interior north, with low end chance for the coastal and southern
counties.
Wednesday-Thursday...A cut-off low aloft near the Texas/Louisiana
border will strengthen throughout the day Wednesday, with the
surface low developing over the northwestern GOMEX. Lingering
moisture associated with a stalled boundary south of the Florida
peninsula coupled with some onshore flow across the area will allow
for some isolated to scattered shower development across the area,
with PoPs in the 20 to 30 percent range north of the Orlando metro
and in the 40 to 60 percent range across the Treasure and Space
coasts and the adjacent interior areas. The low, both at the surface
and aloft, will begin to move northeast on Thursday, which will lift
the stalled boundary northward. The boundary will cross over east
central Florida on Thursday, with PoPs increasing to 60 to 70
percent across the area due to the increase in moisture. Some
isolated thunderstorms cannot fully be ruled out Thursday through
Thursday night.
Increased cloud coverage will lead to temperatures remaining around
normal for this time of year, as daytime heating will be a struggle
across the area. Afternoon highs in the upper 70s to low 80s on
Wednesday will increase slightly into the low 80s on Thursday.
Overnight lows generally in the 60s.
Friday-Monday...As the cutoff low aloft continues to move farther
northward across the eastern CONUS, the deepest moisture will lift
northeast of the Florida peninsula with the front into Friday,
which will lower rain chances toward week's end and into the early
weekend, with PoPs falling to 40-60 percent on Friday and then
only 20-30 percent on Saturday. Isolated to scattered storms will
be possible, especially during the afternoon hours. Another cold
front then approaches from the northwest into late weekend, which
will again lead to increasing shower and thunderstorm chances into
Sunday and Monday, up to 40-60 percent. Highs on Thursday will
reach the upper 70s to around 80 degrees, and then as the front
lifts N/NE, temps continue to rise into the low to mid 80s Friday,
into the mid to upper 80s on Saturday, upper 80s to near 90
degrees on Sunday, and cooling slightly on Monday into the low
80s. Overnight lows will continue in the 60s.
&&
.MARINE...
Issued at 410 PM EDT Mon Apr 10 2023
Tuesday...Despite showing a slow downward trend, dangerous seas
and surf will continue, with SCA conditions through at least
Tuesday night.
Wednesday-Saturday...Hazardous boating conditions will continue
through Thursday across the local Atlantic waters. Seas will
generally be diminishing from 6 to 9 feet on Wednesday to 4 to 6
feet by Thursday night. Onshore winds 15 to 20 knots will veer to
out of the southeast and decrease to 10 to 15 knots Thursday night
across the waters. A stalled boundary south of the Florida peninsula
will lift northward across the local waters on Thursday, resulting
in scattered to numerous showers and isolated thunderstorms. Seas
will continue to trend downward towards the end of the week, with
seas 2 to 4 feet across the nearshore and 3 to 5 feet across the
offshore waters on Friday becoming 2 to 3 feet on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 74 63 77 / 30 30 20 20
MCO 64 77 64 79 / 30 30 20 30
MLB 67 78 66 79 / 30 30 30 40
VRB 66 78 65 79 / 30 30 30 50
LEE 62 79 62 81 / 20 30 20 30
SFB 62 78 62 79 / 30 30 20 30
ORL 64 78 64 79 / 30 30 20 30
FPR 67 77 67 78 / 30 40 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 4 AM Tuesday for FLZ141.
High Surf Advisory until 4 PM Tuesday for FLZ141-154-159-164-
347-447-647-747.
Wind Advisory until 4 AM Tuesday for FLZ154-159-164-347-447-
647-747.
Coastal Flood Advisory until 4 AM Tuesday for FLZ154-159-164-
347-447-647-747.
AM...Small Craft Advisory until 2 AM Wednesday for AMZ550-552-555-
570-572-575.
&&
SHORT TERM...Cristaldi
LONG TERM....Law
AVIATION...CristaldiHazardous weather outlook, Apr 10, 4:08 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 408 PM EDT Mon Apr 10 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-111100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 408 PM EDT Mon Apr 10 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THROUGH TONIGHT. .HIGH WIND IMPACT... Northeast winds of 20 to 25 mph will continue to gust to between 35 and 40 mph along the central Florida Atlantic coast through late evening, and a Wind Advisory continues through 10 PM. .COASTAL FLOOD IMPACT... Large breaking waves of 8 to 10 feet will continue in the surf zone tonight. This will produce beach erosion around the high tide, which will occur around midnight tonight. The Volusia Coast remains especially vulnerable to wave runup, given the loss of dunes and sea walls as a result of Hurricanes Ian and Nicole last autumn. However, the Space and Treasure Coast counties of Brevard, Indian River, Saint Lucie and Martin, are vulnerable as well. A Coastal Flood Warning continues for the Volusia County Coast and a Coastal Flood Advisory continues for the Space and Treasure Coasts. .RIP CURRENT IMPACT... There is a High Risk of dangerous rip currents at all area beaches. Entering the surf remains strongly discouraged to the dangerous surf and rip current conditions. .WIND AND SEA IMPACT... Strong and gusty northeast winds will continue over the local Atlantic waters through this evening. A Gale Warning is now in effect out to 60 miles offshore from Sebastian Inlet to Jupiter Inlet and from 20 to 60 miles offshore Brevard County. Small Craft Advisories are in effect for the remainder of the local waters of east central Florida. Seas of 8 to 12 feet nearshore and up to 17 feet offshore will continue. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Strong northeast winds will produce windy conditions along the coast, in addition to very hazardous seas and surf through mid week. Large breaking waves will produce rough surf, beach erosion, and coastal flooding concerns around the times of high tide through at least Tuesday. An unsettled pattern will continue this week with scattered to numerous showers and gusty squalls possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Cristaldi
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.